MAUDE Adverse Event Report: BIOSENSE WEBSTER INC BI DIR 7FR DEFL CS CATH,NON-; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC BI DIR 7FR DEFL CS CATH,NON-; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710FJ282RTS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded; therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Since no lot number was provided, no manufacturing record evaluation (mre) review could be performed.Concomitant products: thermocool® smart touch® sf bi-directional carto 3 system (model# unknown, serial# (b)(4)); soundstar eco ge 8f catheter (model# m-5723-18, lot# unknown); smartablate generator (model# unknown, serial# unknown); smartablate pump (model# unknown, serial# unknown); brk-1 transseptal needle (model# unknown, lot# unknown).Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Reports 2029046-2019-02832 & area related to this same incident.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a left sided idiopathic ventricular tachycardia (idvt) ablation procedure with a webster ® cs catheter with ez steer¿ technology and a thermocool smart touch sf bidirectional catheter and suffered cardiac tamponade requiring pericardiocentesis.Post-procedure, the patient became hypotensive.Cardiac tamponade was confirmed and pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardial space.The patient was reported to be in stable condition after pericardial drainage.Extended hospitalization was not required as a result of the adverse event.Patient¿s outcome was fully recovered with no residual effects.Physician¿s opinion regarding the cause of the adverse event is that it might have occurred due to the webster ® cs catheter with ez steer¿ technology (cs) manipulation for post electrophysiology study, as the event was noticed when the physician tried to reposition the cs catheter.No error messages were observed on any biosense webster inc.(bwi) equipment during the procedure.Transseptal puncture was performed with a brk-1 transseptal needle.There was no evidence of steam pop during the ablation.The catheter irrigation was set at 2 ml/min.The force visualization features used included graph, dashboard and visitag.The parameters for stability used with the visitag module were 2mm, 3 sec, 25% over 3g, 2mm tag size.The additional filter used with the visitag module was respiratory adjustment.The color option used prospectively was time.It was determined that this event should be reported under the ablation and coronary sinus catheters since there¿s no clear evidence to determine if coronary sinus catheter manipulation caused the issue.

Brand Name
BI DIR 7FR DEFL CS CATH,NON-
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8430785
Report Number2029046-2019-02834
Device Sequence Number2639738
Product Code DRF
UDI-Device Identifier10846835002430
UDI-Public10846835002430
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD710FJ282RTS
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age62 YR
Patient Weight66